Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 34, NWS Midland/Odessa, TX

April 17, 2006Loving County, Ward County, Winkler County, Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 17, 2006, 3:08 AM CDT for Loving County, Ward County, Winkler County, Texas. It took effect at Apr 17, 2006, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2006, 3:08 AM CDT (08:08 UTC)
In effect from
Apr 17, 2006, 11:00 AM CDT
Expired
Apr 17, 2006, 9:00 PM CDT
In force
10 hr
Issued by
NWS Midland/Odessa, TX

Counties Loving County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 102 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 8.1 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2006-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2006-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4316 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 170810
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
308 AM CDT MON APR 17 2006

...A RED FLAG WARNING HAS BEEN ISSUED TODAY FOR THE GUADALUPE
MOUNTAINS AND THE SOUTHEASTERN PLAINS OF NEW MEXICO FOR 20 FOOT
WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES BELOW 15
PERCENT...AND VERY HIGH FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED TUESDAY FOR THE GUADALUPE
MOUNTAINS AND THE SOUTHEASTERN PLAINS OF NEW MEXICO FOR 20 FOOT
WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES BELOW 15
PERCENT...AND VERY HIGH FIRE DANGER...

.STRONG WESTERLY WINDS AND VERY WARM CONDITIONS ARE EXPECTED TODAY
ACROSS THE GUADALUPE MOUNTAINS AS WELL AS THE ADJACENT PLAINS OF
SOUTHEAST NEW MEXICO. AFTERNOON RELATIVE HUMIDITIES WILL DROP INTO
THE SINGLE DIGITS. THESE WEATHER CONDITIONS WILL RESULT IN
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

NMZ114-TXZ258-172200-
/O.UPG.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/
/O.NEW.KMAF.FW.W.0034.060417T1600Z-060418T0200Z/
/O.NEW.KMAF.FW.A.0031.060418T1600Z-060419T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
208 AM MDT MON APR 17 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER
WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON.

WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 35 MPH ARE
EXPECTED TODAY ALONG WITH EXTREMELY LOW RELATIVE HUMIDITY...AND
VERY HIGH FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ115-172200-
/O.UPG.KMAF.FW.A.0030.060417T1600Z-060418T0200Z/
/O.NEW.KMAF.FW.W.0034.060417T1600Z-060418T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
208 AM MDT MON APR 17 2006

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
MDT THIS EVENING. 

SOUTHWESTERLY 20 FOOT WINDS ARE EXPECTED TO INCREASE TO 20 TO 25
MPH WITH A FEW HIGHER GUSTS TODAY. THESE WINDS WILL COMBINE WITH
EXTREMELY LOW RELATIVE HUMIDITY...UNSEASONABLY WARM AFTERNOON
TEMPERATURES...AND CONTINUED DROUGHT CONDITIONS TO PROMOTE
FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND
SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
3 follow-up statements
000 
WWUS84 KMAF 171729 AAA
RFWMAF

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1229 PM CDT MON APR 17 2006

...THE RED FLAG WARNING HAS BEEN EXPANDED THIS AFTERNOON TO
INCLUDE THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN PLAINS OF NEW
MEXICO...THE UPPER TRANS PECOS REGION OF WEST TEXAS...THE DAVIS
MOUNTAINS...AND THE MARFA PLATEAU FOR 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY
HIGH FIRE DANGER...

...A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY FOR THE
GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE
DANGER...

.STRONG WESTERLY WINDS AND VERY WARM CONDITIONS WILL CONTINUE
THROUGH THIS AFTERNOON ACROSS THE GUADALUPE AND DAVIS
MOUNTAINS...AS WELL AS THE ADJACENT PLAINS OF SOUTHEAST NEW
MEXICO...THE UPPER TRANS PECOS REGION...AND THE MARFA PLATEAU.
AFTERNOON RELATIVE HUMIDITY WILL REMAIN IN THE SINGLE DIGITS.
THESE WEATHER CONDITIONS WILL RESULT IN FAVORABLE CONDITIONS FOR
RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

TXZ057>060-067-074-080-172100-
/O.EXA.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
1229 PM CDT MON APR 17 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 30 MPH...WITH A FEW
HIGHER GUSTS ARE EXPECTED THROUGH EARLY THIS EVENING...IN
ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE
DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR
RAPID FIRE GROWTH AND SPREAD. CONDITIONS ARE EXPECTED TO IMPROVE
AFTER SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NMZ114-TXZ258-172100-
/O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/
/O.CON.KMAF.FW.A.0031.060418T1600Z-060419T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
1129 AM MDT MON APR 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY AFTERNOON. 

WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 35 MPH...WITH
HIGHER GUSTS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS
EVENING...IN ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND
VERY HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. CONDITIONS WILL
SLOWLY IMPROVE AFTER SUNSET...BUT POOR RELATIVE HUMIDITY RECOVERY
AND GUSTY WINDS WILL LIKELY PERSIST THROUGH TONIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ115-172100-
/O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
1129 AM MDT MON APR 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

SOUTHWESTERLY 20 FOOT WINDS BETWEEN 20 AND 25 MPH WITH A FEW
HIGHER GUSTS WILL CONTINUE THROUGH THIS AFTERNOON. THESE WINDS
WILL COMBINE WITH EXTREMELY LOW RELATIVE HUMIDITY...UNSEASONABLY
WARM AFTERNOON TEMPERATURES...AND CONTINUED DROUGHT CONDITIONS TO
PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMAF 171930
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT MON APR 17 2006

...THE RED FLAG WARNING HAS BEEN EXPANDED THIS AFTERNOON TO
INCLUDE THE GUADALUPE MOUNTAINS...THE SOUTHEASTERN PLAINS OF NEW
MEXICO...THE UPPER TRANS PECOS REGION OF WEST TEXAS...THE DAVIS
MOUNTAINS...AND THE MARFA PLATEAU FOR 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND VERY
HIGH FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT TUESDAY FOR THE GUADALUPE
MOUNTAINS FOR 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FOR LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING FOR THE NORTHERN AND CENTRAL PERMIAN
BASIN AS WELL AS THE TRANS PECOS FOR A NOTABLE WIND SHIFT TO THE
NORTH-NORTHEAST AT 15-25 MPH...AS WELL AS HIGH FIRE DANGERS
ALREADY IN PLACE AND BRIEF PERIODS OF LOW RH VALUES BELOW 15
PERCENT...

.STRONG WESTERLY WINDS AND VERY WARM CONDITIONS WILL CONTINUE
THROUGH THIS AFTERNOON ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...
AS WELL AS THE ADJACENT PLAINS OF SOUTHEAST NEW MEXICO...THE
UPPER TRANS PECOS REGION...AND THE MARFA PLATEAU. AFTERNOON
RELATIVE HUMIDITY WILL REMAIN IN THE SINGLE DIGITS. THESE WEATHER
CONDITIONS WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID AND
EXPLOSIVE FIRE GROWTH AND SPREAD. MEANWHILE...A STRONG COLD FRONT
IS EXPECTED TO CREATE A NOTABLE STRONG WIND SHIFT WEDNESDAY
MORNING TO THE NORTH. 20-FOOT WINDS BEHIND THIS FRONT ARE EXPECTED
TO BE BETWEEN 20-25 MPH FOR A FEW HOURS AFTER FRONTAL PASSAGE.

NMZ114-TXZ258-180200-
/O.UPG.KMAF.FW.A.0031.060418T1600Z-060419T0000Z/
/O.NEW.KMAF.FW.W.0035.060418T1600Z-060419T0000Z/
/O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
130 PM MDT MON APR 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM MDT TUESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 35 MPH...WITH
HIGHER GUSTS ARE EXPECTED TO CONTINUE THROUGH EARLY THIS
EVENING...IN ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND
VERY HIGH FIRE DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD. CONDITIONS WILL
SLOWLY IMPROVE AFTER SUNSET...BUT POOR RELATIVE HUMIDITY RECOVERY
AND GUSTY WINDS WILL LIKELY PERSIST THROUGH TONIGHT.

GUSTY WEST WINDS WILL CONTINUE THROUGHOUT THE DAY ON TUESDAY
ACROSS THE GUADALUPE MOUNTAINS. 20-FOOT WEST WINDS IN EXCESS OF
35 MPH WILL BE POSSIBLE...ESPECIALLY IN THE MORNING AND EARLY
AFTERNOON. THESE CONDITIONS WILL BE COUPLED WITH VERY LOW SURFACE
RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND HIGH FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ058>060-067-180200-
/O.NEW.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/
/O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
230 PM CDT MON APR 17 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 9 PM CDT THIS EVENING. 

WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 30 MPH...WITH A
FEW HIGHER GUSTS ARE EXPECTED THROUGH EARLY THIS EVENING...IN
ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE
DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR
RAPID FIRE GROWTH AND SPREAD. CONDITIONS ARE EXPECTED TO IMPROVE
AFTER SUNSET.

A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A
FRONTAL PASSAGE EARLY WEDNESDAY MORNING AROUND 7 AM. 20-FOOT WIND
SPEEDS ARE EXPECTED TO BE BETWEEN 20-25 MPH SUSTAINED FOR A FEW
HOURS AFTER FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS
FRONT...RELATIVE HUMIDITY LEVELS WILL BE CRITICALLY LOW...NEAR 10
PERCENT...BUT AFTERWARDS....EXPECT RELATIVE HUMIDITY LEVELS TO
RISE AS TEMPERATURES COOL. COMBINED WITH THE HIGH FIRE DANGER
ALREADY IN PLACE...DECIDED TO GO WITH A FIRE WEATHER WATCH AT THIS
TIME.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ115-TXZ057-074-080-180200-
/O.CON.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
230 PM CDT MON APR 17 2006 /130 PM MDT MON APR 17 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 30 MPH...WITH A
FEW HIGHER GUSTS ARE EXPECTED THROUGH EARLY THIS EVENING...IN
ADDITION TO EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE
DANGER. THESE CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR
RAPID FIRE GROWTH AND SPREAD. CONDITIONS ARE EXPECTED TO IMPROVE
AFTER SUNSET.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ045>048-050>053-061>063-068>070-075-082-180900-
/O.NEW.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-TERRELL-
230 PM CDT MON APR 17 2006

...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING. 

A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A
FRONTAL PASSAGE EARLY WEDNESDAY MORNING AROUND 7 AM. 20-FOOT WIND
SPEEDS ARE EXPECTED TO BE BETWEEN 20-25 MPH SUSTAINED FOR A FEW
HOURS AFTER FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS
FRONT...RELATIVE HUMIDITY LEVELS WILL BE CRITICALLY LOW...NEAR 10
PERCENT...BUT AFTERWARDS....EXPECT RELATIVE HUMIDITY LEVELS TO
RISE AS TEMPERATURES COOL. COMBINED WITH THE HIGH FIRE DANGER
ALREADY IN PLACE...DECIDED TO GO WITH A FIRE WEATHER WATCH AT THIS
TIME.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KMAF 180222
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
922 PM CDT MON APR 17 2006

...A RED FLAG WARNING HAS BEEN EXTENDED OVERNIGHT AND THROUGH THE
DAY TUESDAY IN THE GUADALUPE MOUNTAINS FOR 20 FOOT WINDS OF 20
MPH OR GREATER...RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...AND
VERY HIGH FIRE DANGER...

...THE RED FLAG WARNING HAS EXPIRED FOR THE SOUTHEASTERN PLAINS OF
NEW MEXICO...THE UPPER TRANS PECOS REGION OF WEST TEXAS...THE
DAVIS MOUNTAINS... AND THE MARFA PLATEAU...

...A FIRE WEATHER WATCH IS IN EFFECT FOR LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING FOR THE NORTHERN AND CENTRAL PERMIAN
BASIN AS WELL AS THE TRANS PECOS FOR A NOTABLE WIND SHIFT TO THE
NORTH-NORTHEAST AT 15-25 MPH...AS WELL AS HIGH FIRE DANGERS
ALREADY IN PLACE AND BRIEF PERIODS OF LOW RH VALUES BELOW
15 PERCENT...

.RELATIVE HUMIDITIES ARE NOT EXPECTED TO RECOVER SIGNIFICANTLY
OVERNIGHT OVER THE GUADALUPE MOUNTAINS WITH MAXIMUM RELATIVE
HUMIDITIES OF ONLY 15 PERCENT. A STRONG MID LEVEL WESTERLY FLOW
WILL ALSO SUSTAIN 20 FOOT WINDS ABOVE 20 MPH TONIGHT THROUGH
TUESDAY. THESE WEATHER CONDITIONS WILL RESULT IN FAVORABLE
CONDITIONS FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

MEANWHILE...A STRONG COLD FRONT IS EXPECTED TO CREATE A NOTABLE
STRONG WIND SHIFT WEDNESDAY MORNING TO THE NORTH. 20-FOOT WINDS
BEHIND THIS FRONT ARE EXPECTED TO BE BETWEEN 20-25 MPH FOR A FEW
HOURS AFTER FRONTAL PASSAGE.


NMZ114-TXZ258-181030-
/O.EXP.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/
/O.EXT.KMAF.FW.W.0035.060418T0222Z-060419T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
822 PM MDT MON APR 17 2006

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MDT TUESDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM MDT TUESDAY.

WEST TO SOUTHWEST 20 FOOT WINDS BETWEEN 20 AND 30 MPH...WITH
HIGHER GUSTS ARE EXPECTED TO CONTINUE OVERNIGHT...IN ADDITION TO
EXTREMELY LOW RELATIVE HUMIDITY...AND VERY HIGH FIRE DANGER. THESE
CONDITIONS WILL PROMOTE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH
AND SPREAD.

GUSTY WEST WINDS WILL CONTINUE THROUGHOUT THE DAY ON TUESDAY
ACROSS THE GUADALUPE MOUNTAINS. 20 FOOT WEST WINDS IN EXCESS OF
35 MPH WILL BE POSSIBLE...ESPECIALLY IN THE MORNING AND EARLY
AFTERNOON. THESE CONDITIONS WILL BE COUPLED WITH VERY LOW SURFACE
RELATIVE HUMIDITY VALUES IN THE SINGLE DIGITS AND HIGH FIRE
DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ058>060-067-181030-
/O.EXP.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/
/O.CON.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-
922 PM CDT MON APR 17 2006

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING. 

A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A
FRONTAL PASSAGE EARLY WEDNESDAY MORNING AROUND 7 AM. 20 FOOT WIND
SPEEDS ARE EXPECTED TO BE BETWEEN 20-25 MPH SUSTAINED FOR A FEW
HOURS AFTER FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS
FRONT...RELATIVE HUMIDITY LEVELS WILL BE CRITICALLY LOW...NEAR 10
PERCENT...BUT AFTERWARDS....EXPECT RELATIVE HUMIDITY LEVELS TO
RISE AS TEMPERATURES COOL. COMBINED WITH THE HIGH FIRE DANGER
ALREADY IN PLACE...DECIDED TO GO WITH A FIRE WEATHER WATCH AT THIS
TIME.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ115-TXZ057-074-080-180330-
/O.EXP.KMAF.FW.W.0034.000000T0000Z-060418T0200Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
922 PM CDT MON APR 17 2006 /822 PM MDT MON APR 17 2006/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

TXZ045>048-050>053-061>063-068>070-075-082-181030-
/O.CON.KMAF.FW.A.0032.060419T0600Z-060419T1700Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-PECOS-TERRELL-
922 PM CDT MON APR 17 2006

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH WEDNESDAY MORNING. 

A NOTABLE WIND SHIFT TO THE NORTH-NORTHEAST WILL ACCOMPANY A
FRONTAL PASSAGE EARLY WEDNESDAY MORNING AROUND 7 AM. 20-FOOT WIND
SPEEDS ARE EXPECTED TO BE BETWEEN 20-25 MPH SUSTAINED FOR A FEW
HOURS AFTER FRONTAL PASSAGE. ALONG THE LEADING EDGE OF THIS
FRONT...RELATIVE HUMIDITY LEVELS WILL BE CRITICALLY LOW...NEAR
10 PERCENT...BUT AFTERWARDS....EXPECT RELATIVE HUMIDITY LEVELS TO
RISE AS TEMPERATURES COOL. COMBINED WITH THE HIGH FIRE DANGER
ALREADY IN PLACE...DECIDED TO GO WITH A FIRE WEATHER WATCH AT
THIS TIME.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

05

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 3:04 AM CDT, 4 minutes earlier.

Area forecast discussion, Apr 17, 3:04 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
304 AM CDT MON APR 17 2006

.SHORT TERM...
AN UPPER LEVEL TROUGH ALONG THE WEST COAST PER MORNING WATER VAPOR
IMAGERY WILL GRADUALLY MOVE EASTWARD INTO THE NORTHERN ROCKIES LATE
TODAY.  AHEAD OF THIS UPPER TROUGH...VERY DRY MID-LEVEL FLOW AND
GUSTY DOWNSLOPING WESTERLY WINDS WILL COMBINE WITH A DRY AIR MASS
ALREADY IN PLACE TO GENERATE NEAR RECORD TEMPERATURES THIS
AFTERNOON...APPROACHING CURRENT RECORD HIGH OF 97F AT KMAF SET IN
1975.

THESE VERY WARM TEMPERATURES WILL COMBINE WITH LOW SURFACE DEWPOINTS
IN THE TEENS/TWENTIES TO PRODUCE SINGLE DIGIT AFTERNOON RELATIVE
HUMIDITIES AND THUS HEIGHTEN FIRE WEATHER CONCERNS...PLEASE SEE FIRE
WEATHER DISCUSSION BELOW.  STRENGTHENING MID-LEVEL FLOW AHEAD OF THE
UPPER TROUGH WILL ALSO SET UP A WEAK MOUNTAIN WAVE SIGNATURE ACROSS
THE GUADALUPES...AS SOUTHWESTERLY WINDS MARGINALLY APPROACH HIGH
WIND WARNING CRITERIA THROUGH GUADALUPE PASS THIS AFTERNOON. WILL
MENTION THIS WIND HAZARD IN THE HWO BUT NOT ISSUE HIGHLIGHTS
ATTM.

.LONG TERM...
LONG TERM FORECAST COULD BE INTERESTING THIS WEEK WITH LOTS OF
THINGS TO MENTION. WINDS IN THE GUADALUPE MOUNTAINS WILL AGAIN
INCREASE AS THE UPPER LEVEL SYSTEM CONTINUES TO MOVE TO THE NORTH
OF THE FORECAST AREA. THIS WILL KEEP FIRE WEATHER CONCERNS
ELEVATED INTO TUESDAY. AN ASSOCIATED SURFACE FRONT WILL PUSH INTO THE
AREA ON TUESDAY. THIS WILL GIVE US A DECENT BREAK FROM THE HOT
TEMPERATURES WITH VALUES PRETTY MUCH RIGHT AT CLIMATE NORMS EXCEPT
ON WEDNESDAY WHERE TEMPS LOOK TO ACTUALLY BE BELOW NORMAL. RIGHT
NOW...WIND SPEEDS IN THE GUADALUPES DO NOT APPROACH HIGH WIND
WARNING CRITERIA ON TUESDAY...HOWEVER THIS WILL NEED TO BE MONITORED
OVER THE NEXT DAY FOR THE POSSIBILITY THAT THEY WILL INCREASE
WITH ULTIMATE PATH OF THE UPPER SYSTEM.

MODELS ARE IN PRETTY GOOD AGREEMENT ON THE TRACK OF THE UPPER
SYSTEM UNTIL ABOUT MID WEEK WHERE THEY DIVERGE SLIGHTLY. THE LATEST
RUN OF THE GFS KEEPS IT A LITTLE FARTHER NORTH THAN THE ETA WITH
MIDRANGE DGEX PICKING UP THAT SAME TRACK. HOWEVER AT THIS
POINT...THE DIFFERENCE MAY NOT BE ENOUGH TO MAKE A NOTABLE
DIFFERENCE IN THIS FORECAST PACKAGE. AROUND MID WEEK...ANOTHER
BACK DOOR FRONT IS ADVERTISED TO SWING INTO THE AREA AS THE UPPER
LEVEL SYSTEM STALLS BRIEFLY OVER THE CENTRAL PLAINS. GFS HAS
CONTINUED TO PUT LARGE AMOUNTS OF QPF IN PORTIONS OF THE FORECAST
AREA. CONFIDENCE IS STILL NOT GREAT ENOUGH TO BUY INTO SUCH LARGE
AMOUNTS...SO TRENDED THE NUMBERS DOWN SIGNIFICANTLY. WITH THAT
SAID...STILL EXPECTING A DECENT SHOT AT SOME SHOWERS AND THUNDER
THROUGH THE END OF THE WORK WEEK AS ANOTHER DRYLINE PATTERN LOOKS
POSSIBLE. WENT WITH ISOLATED AND SCATTERED FOR AREAS BEING
ADVERTISED BY MODELS.

RAIN CHANCES WILL CONTINUE INTO THE WEEKEND AS ANOTHER UPPER
SYSTEM BEGINS TO MOVE ONTO THE LOWER CALIFORNIA SHORE AND MOVE
TOWARDS OUR AREA. SURFACE WINDS AFTER MIDWEEK WILL BE
PREDOMINATELY FROM THE SOUTHEAST TAPPING INTO BETTER MOISTURE TO
HELP FUEL BOTH OUR RAIN CHANCES AND INSTABILITY ESPECIALLY OVER
THE WEEKEND. CAPE VALUES WILL BE ON THE INCREASE AS LI VALUES
BEGIN TO DECREASE INTO THE NEGATIVE VALUES. 850-700MB LAPSE RATES
TO NEAR 9.25 C/KM ARE BEING ADVERTISED ON SATURDAY...WITH FRIDAY
AND SUNDAY NOT QUITE AS IMPRESSIVE...BUT STILL DECENT. 700-500MB
LAPSE RATES BULLSEYE WITH 8.75 C/KM OVER NORTHERN TERRELL AND
EASTERN PECOS COUNTIES ON SATURDAY. SO STRONG TO POSSIBLY SEVERE
DEVELOPMENT WILL BE POSSIBLE NEXT WEEKEND.

&&

.FIRE WEATHER...
A RED FLAG WARNING WILL BE HOISTED TODAY FOR THE GUADALUPES AND
SOUTHEAST NEW MEXICO PLAINS.  WARM TEMPERATURES...DRYING WESTERLY
LOWER LEVEL WINDS AND STEEPENING MID-LEVEL LAPSE RATES WITH HAINES
INDICES AOA 5 WILL PRODUCE AFTERNOON RELATIVE HUMIDITY VALUES BELOW
15 PERCENT AREAWIDE.  20-FOOT WINDS ARE EXPECTED TO REACH CRITERIA
THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS OF
SOUTHEAST NEW MEXICO...WHILE 20-FOOT WINDS ABOVE 20 MPH APPEAR
MARGINAL THIS AFTERNOON ACROSS THE PERMIAN BASIN.

FIRE WEATHER CONCERNS WILL CONTINUE INTO TUESDAY FOR THE GUADALUPE
MOUNTAINS. THEREFORE...A FIRE WEATHER WATCH IS BEING ISSUED WITH
THIS PACKAGE. 20-FOOT WINDS WILL AGAIN BE ABOVE THE 20 MPH
CRITERIA WITH RH VALUES BELOW 15 PERCENT THROUGHOUT THE AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              94  60  89  49 /   0   0   0   0
CARLSBAD NM                93  56  86  47 /   0   0   0  10
DRYDEN TX                  99  63  96  59 /   0   0   0  10
FORT STOCKTON TX           95  62  94  54 /   0   0   0  10
GUADALUPE PASS TX          86  57  80  46 /   0   0   0  10
HOBBS NM                   92  56  86  47 /   0   0   0   0
MARFA TX                   85  46  84  43 /   0   0   0  10
MIDLAND INTL AIRPORT TX    94  58  88  50 /   0   0   0   0
ODESSA TX                  93  61  90  52 /   0   0   0   0
WINK TX                    97  57  95  50 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM CDT MONDAY TO 9 PM CDT MONDAY FOR
     THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

     FIRE WEATHER WATCH FROM 11 AM CDT TUESDAY TO 7 PM CDT TUESDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM 11 AM CDT TUESDAY TO 7 PM CDT TUESDAY
     FOR THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 11 AM CDT MONDAY TO 9 PM CDT MONDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

01/13
Hazardous weather outlook, Apr 16, 2:14 PM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
214 PM CDT SUN APR 16 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-171000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
214 PM CDT SUN APR 16 2006 /114 PM MDT SUN APR 16 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WEST TO SOUTHWEST 20-FOOT WINDS OF 20 TO 25 MPH ARE EXPECTED
ACROSS THE PLAINS OF SOUTHEAST NEW MEXICO MONDAY....WHILE 25 TO
35 MPH 20-FOOT WINDS ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS.
THIS...COMBINED WITH CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL
RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH.

FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH...WITH GUSTY WINDS AND
LOW HUMIDITY VALUES...WILL BE FOUND IN THE GUADALUPE MOUNTAINS ON
TUESDAY. TRAVELERS ARE URGED TO AVOID CARELESS PLACEMENT OF USED
CIGARETTES.

GUSTY WINDS ALSO ARE FAVORABLE NEAR THE PASS IN THE GUADALUPE
MOUNTAINS EARLY WEDNESDAY MORNING AS A COLD FRONT PASSES THROUGH
THE AREA. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE
VEHICLES...ARE URGED TO SLOW DOWN AND PROCEED WITH CAUTION IF
STRONG WINDS ARE ENCOUNTERED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:08 AM CDTFire Weather WatchMAF11 hr
Apr 17, 2:30 PM CDTRed Flag WarningMAF29 hr
Apr 17, 2:30 PM CDTFire Weather WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more25 hr

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.